MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG ARTIS ICONO BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHINEERS AG ARTIS ICONO BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 11327600
Medical Device Problem Code Loss of Data (2903)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the artis icono biplane system.Information was reported to siemens on (b)(6) 2024, that a patient was admitted to the hospital with a potential stroke.According to the physician, the patient was not in a life-threatening condition.During examination it was determined that the patient was suffering from a vascular malformation in the brain that was causing massive bleeding.The user took 3d images for a neurosurgical or, however, the images could not be found on the machine, resulting in a system delay.The unit was rebooted, and the patient was re-scanned and taken into the or.The surgery was successful and 90% of the vascular malformation was embolized.The patient is currently intubated in the intensive care unit.Due to the vascular malformation in the brain causing massive hemorrhage in the left central region of the brain, the patient has right-sided paralysis and will remain in a handicapped state.According to the treating physician, the patient¿s health outcome is not related to the system delay.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.According to the user, a patient was administered with hemiplegic symptoms and speech disorder.It turned out that the patient was suffering from massive bleeding in the brain due to a vascular malformation in the brain.A ¿3d-acquisition dct¿ for neurosurgical operation and planning was decided.The user could not find the images made with dct.After system reboot and rescanning, the patient was brought into operation room (or).Surgery went well and the vascular malformation was 90% embolized.However, a right-sided paralysis will remain.Further treatment is carried out according to the patient's clinical picture.The physician stated that the patient¿s health outcome is not related to the system deficiency.The patient¿s health consequences are the result of the underlying disease and not of the product defect.The investigation revealed that the issue was observed after merging emergency patient data (syngo-application) with data from the radiology information system (ris) patient.As per the experts, this is identified to be a syngo application issue on the image visualization system (ivs) side.Movement of pixel files to the syngo database failed and files are kept in the ivs image drive.Images will not be displayed in the patient browser immediately but after 2-3 minutes.The message ¿synchronizing database.- 1 scenes left¿ is displayed to the user.However, 3d images were not displayed, and could be recovered from the ivs image drive by service only.It could be determined that manual ivs application restart (as in the present case) or new patient registration will recover normal functions.3d acquisition images will be stored successfully then again.This is the first time that this failure scenario has been reported.No similar cases are known, nor could this error be reproduced.The occurrence rate of the error pattern was checked and a possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.After detailed investigation, the incident is not classified as a reportable event as the health consequence reported is not related to the product defect.Neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.

Brand Name
ARTIS ICONO BIPLANE
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key18767203
Report Number3004977335-2024-00023
Device Sequence Number12688075
Product Code OWB
UDI-Device Identifier04056869063317
UDI-Public04056869063317
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K193326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11327600
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer03/25/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown